User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse




Journal Article

Loose Legendrian and Pseudo-Legendrian Knots in 3-Manifolds


Cahn,  Patricia
Max Planck Institute for Mathematics, Max Planck Society;


Černov,  Vladimir Viktorovič‏
Max Planck Institute for Mathematics, Max Planck Society;

External Ressource
Fulltext (public)

(Preprint), 2MB

Supplementary Material (public)
There is no public supplementary material available

Cahn, P., & Černov, V. V. (2020). Loose Legendrian and Pseudo-Legendrian Knots in 3-Manifolds. Journal of Symplectic Geometry, 18(3), 651-689. doi:10.4310/JSG.2020.v18.n3.a2.

Cite as: http://hdl.handle.net/21.11116/0000-0007-0EF8-3
We prove a complete classification theorem for loose Legendrian knots in an oriented 3-manifold, generalizing results of Dymara and Ding-Geiges. Our approach is to classify knots in a $3$-manifold $M$ that are transverse to a nowhere-zero vector field $V$ up to the corresponding isotopy relation. Such knots are called $V$-transverse. A framed isotopy class is simple if any two $V$-transverse knots in that class which are homotopic through $V$-transverse immersions are $V$-transverse isotopic. We show that all knot types in $M$ are simple if any one of the following three conditions hold: $1.$ $M$ is closed, irreducible and atoroidal; or $2.$ the Euler class of the $2$-bundle $V^{\perp}$ orthogonal to $V$ is a torsion class, or $3.$ if $V$ is a coorienting vector field of a tight contact structure. Finally, we construct examples of pairs of homotopic knot types such that one is simple and one is not. As a consequence of the $h$-principle for Legendrian immersions, we also construct knot types which are not Legendrian simple.